Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 92, NWS Green Bay, WI

December 15, 2011

NWS Green Bay, WI issued this small craft advisory at Dec 15, 2011, 10:55 PM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 10:55 PM CST (04:55 UTC)
Expired
Dec 16, 2011, 4:00 AM CST
In force
5 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WHUS73 KGRB 160455
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1055 PM CST THU DEC 15 2011

LMZ521-522-541>543-161000-
/O.CAN.KGRB.GL.W.0022.000000T0000Z-111216T0600Z/
/O.NEW.KGRB.SC.Y.0092.111216T0455Z-111216T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1055 PM CST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KNOTS ARE EXPECTED
  THROUGH THE EARLY MORNING HOURS.

* WAVES WILL BE 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
1 follow-up statement
560 
WHUS73 KGRB 160923
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CST FRI DEC 16 2011

LMZ521-522-541>543-161030-
/O.CON.KGRB.SC.Y.0092.000000T0000Z-111216T1000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 AM CST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY
THIS MORNING...

* WINDS WERE RAPIDLY DIMINISHING THIS MORNING. ALTHOUGH SOME GUSTS
  OVER 25 KNOTS COULD PERSIST PAST 4 AM...THEY ARE NOT EXPECTED TO
  BE WIDESPREAD ENOUGH OR LAST LONG ENOUGH TO JUSTIFY EXTENDING
  THE ADVISORY. SO THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO
  EXPIRE AT 4 AM.

* WAVES WILL SUBSIDE TO 1 TO 3 FEET BY NOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 5:53 PM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Dec 15, 5:53 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CST THU DEC 15 2011

.UPDATE...IMPRESSIVE S/W TROF BROUGHT A BAND OF SNOW SHOWERS THROUGH
GRB CWA DURING THE LATE AFTERNOON...CAUSING VSBYS TO DROP 1/2-1SM AND
CONVECTIVELY ENHANCING WIND GUSTS...WHICH TOPPED 40 TO 45 MPH IN SOME
AREAS. THE SNOW HAS MOVED OUT OVER LAKE MICHIGAN...BUT SUBSIDENCE IN
THE WAKE OF THE POWERFUL S/W TROF...CAA AND A PRESSURE RISE MAX SHD
KEEP THE WINDS CRANKING IN THE ADVISORY AREA FOR ANOTHER 2-3 HOURS.

ASIDE FROM LAKE EFFECT SNOW SHOWERS IN NC WI...EXPECT ONLY A FEW
FLURRIES. CLEARING LINE WAS ADVANCING THROUGH WC WI...AND SHOULD
PROGRESS ACROSS THE SW TWO-THIRDS OF GRB CWA BY MIDNIGHT.

ALSO UPDATED THE AVIATION SECTION FOR THE 00Z TAF ISSUANCE.

KIECKBUSCH
&&

.PREV DISCUSSION...ISSUED AT 209 PM CST THU DEC 15 2011...

SHORT TERM...TONIGHT/FRIDAY. MAIN FORECAST CHALLENGE CENTERS ON
POTENTIAL WIND GUSTS NEXT 9 TO 12 HOURS. SOME PROS AND CONS WERE
CONSIDERED WITH RESPECT TO A WIND ADVISORY ISSUANCE THIS AFTERNOON
AND INTO THE EVENING HOURS. FOR A FEW PROS...STRONG H8 WINDS TO 50
KNOTS OVER THE AREA AT 00Z. SURFACE TEMPERATURES STARTING OUT
RELATIVELY WARM IN THE 30S TO AROUND 40 TO PROVIDE BETTER MIXING
POTENTIAL. ISOLATED SUSTAINED WINDS TO 31 MPH AND A FEW GUSTS TO
NEAR THE LOWER 40S OCCURRED BRIEFLY OVER CENTRAL WISCONSIN AS THE
SHORT WAVE TROUGH PASSED. AS FAR AS A FEW CONS FOR A WIND ADVISORY
ISSUANCE...PLENTY OF CLOUDS OVER THE AREA WITH A FEW BREAKS NOTED
OVER MINNESOTA. UNIDIRECTIONAL WINDS IN THE BOUNDARY LAYER MAY BE
INTERRUPTED BUT THE STRONG VORT WITHIN THE DEEP MID LEVEL TROUGH.
WIND GUSTS WERE ALREADY PUSHING LIMITS EARLY THIS AFTERNOON SO
ISSUED AN ADVISORY.

WINDS DIMINISHING OVERNIGHT AS THE LOW PRESSURE SYSTEM CONTINUES TO
DEPART AND WINDS ALOFT RELAX.

UPPER FLOW FLATTENS LATER TONIGHT INTO FRIDAY PRIOR TO THE NEXT
UPSTREAM NORTHERN STREAM SHORT WAVE APPROACHING. NOT A STRONG
SYSTEM BUT CLOUDS WILL BE ON THE INCREASE AGAIN ALONG WITH
ISOLATED FLURRIES.

WILL CONTINUE TO CONFINE HIGHER POPS OVER NORTHERN WISCONSIN DUE
COMBO LAKE EFFECT AND DEEP TROF WITH VORT THIS EVENING. DLH RADAR
SHOWS PLENTY OF RETURNS FROM THE ARROWHEAD REGION TO NORTHWEST
WISCONSIN.

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY.

THE LATEST GFS ENSEMBLE MEAN INDICATES SPLIT FLOW WILL BE THE
PRIMARY WEATHER PATTERN OVER NORTH AMERICA DURING THE EXTENDED
PORTION OF THE FORECAST.  IN THIS PATTERN...WILL SEE A CUTOFF LOW
OVER THE DESERT SW THROUGH EARLY NEXT WEEK...AND FLATTENED TROUGHING
WITHIN THE NORTHERN STREAM OVER THE GREAT LAKES.  AFTER A FEW LOW
AMPLITUDE IMPULSES TRACK OVERHEAD EARLY THIS WEEKEND...THE MAIN
FORECAST CONCERN WILL CONSIST OF THE TRACK OF THE CUTOFF LOW AS IT
MOVES NE OUT OF THE SW EARLY NEXT WEEK.  THOUGH THE 12Z GFS HAS
SHIFTED SIGNIFICANTLY NORTHWARD WITH THIS RUN...MODEL RUN-TO-RUN
CONTINUITY HAS BEEN POOR WITH THE TRACK OF THIS SYSTEM.  A MIDDLE OF
THE ROAD SOLUTION SEEMS THE BEST WAY TO APPROACH IT FOR NOW...SO
WILL BLEND THE ECMWF AND GFS FOR THIS FORECAST IN LATER PERIODS.
FOR THIS WEEKEND...A BLEND OF THE SREF AND GFS SHOULD SUFFICE.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...WEAK SHORTWAVE IMPULSES WILL
BE PASSING OVER THE STATE FRIDAY NIGHT.  STILL SEEING SOME WEAK LIFT
AND SATURATION IN THE 850-700MB LAYER MAINLY FRIDAY EVENING IN AN
AREA OF WEAK CONVERGENCE AT 850MB.  IF PRECIP WERE TO OCCUR...THINK
IT WOULD BE FAIRLY EFFICIENT SINCE THE LIFT/SATURATION WOULD BE IN
THE DENDRITIC GROWTH ZONE.  WILL LEAVE SMALL POPS IN THE FORECAST
FRIDAY NIGHT.  A MORE DYNAMIC WAVE WILL ARRIVE SATURDAY AFTERNOON
OVER NORTHERN WISCONSIN.  ALTHOUGH SATURATION MAY STRUGGLE ABOVE
700MB...SEE A DECENT CROSS-HAIR SIGNATURE BELOW THIS LEVEL AND WILL
INCREASE POPS GIVEN THE GOOD FORCING ARRIVING.  COULD SEE A QUICK
HALF INCH TO INCH ACROSS THE NORTH.  THE WAVE DEPARTS QUICKLY
SATURDAY EVENING AND SKIES WILL BE CLEARING OUT.  TEMPERATURES NEAR
NORMAL.

REST OF THE FORECAST...HIGH PRESSURE ON SUNDAY WILL LEAD TO A MOSTLY
SUNNY AND MILD DAY.  MILD CONDITIONS WILL LINGER INTO SUNDAY NIGHT
WHEN A MOISTURE-STARVED COLD FRONT PLOWS ACROSS THE REGION.  WHERE
THIS FRONT ENDS UP WILL SET THE TABLE FOR THE TRACK OF A SURFACE LOW
NE ACROSS THE PLAINS AND MID-MISSISSIPPI VALLEY...JUST AHEAD OF A
EJECTING SW CONUS CUTOFF SHORTWAVE.  AS THE FLOW INCREASES OVER THE
FRONT...SHOULD SEE A BAND OF PRECIP DEVELOP ALONG IT...FOLLOWED BY
THE TRACK OF THE SURFACE LOW MONDAY INTO TUESDAY.  AS EXPECTED...MODELS ARE
STILL STRUGGLING WITH THE POTENTIAL INFLUENCE OF THE NORTHERN STREAM
ON THIS CUTOFF LOW...WHICH WILL IMPACT THE TRACK OF THE SURFACE
LOW.  STILL ANTICIPATE PROBLEMS OF THIS TRACK WILL CONTINUE FOR
SEVERAL MORE RUNS...BUT A CONFLUENCE OF TRACKS SEEM TO POINT TOWARDS
A SOLUTION ENVELOP BETWEEN CHICAGO AND THE OHIO VALLEY...WHICH WOULD
PLACE THE FOX CENTRAL AND NE WISCONSIN ON THE NORTHERN PERIPHERY.
WILL NOT DEVIATE FROM THE ALLBLEND FOR THIS FORECAST AS UNCERTAINTY
WORKS ITSELF OUT.  QUIETER CONDITIONS THEN RETURN MID-WEEK.  ANOTHER
SYSTEM MAY APPROACH THE REGION TOWARDS THE END OF NEXT WEEK.
&&

.AVIATION...ASIDE FROM SOME MVFR CIGS AND MVFR/IFR VSBYS IN LAKE
EFFECT SNOW SHOWERS OVER NC WI TONIGHT...EXPECT VFR CONDITIONS TO
PREVAIL DURING THIS TAF PERIOD. CLEARING OVER WC WI WILL SHIFT EAST
THIS EVG...REACHING THE AUW/CWA/ATW/GRB AREAS BEFORE MIDNIGHT. CLOUDS
MAY HANG ON INTO THE EARLY MORNING HOURS AT RHI. INCREASING MID-LEVEL
CLOUDS ARE EXPECTED DURING THE DAY ON FRIDAY...WITH A STRATOCUMULUS
DECK POSSIBLE BY MID-LATE AFTERNOON.

NW WINDS GUSTING TO 35 TO 40 KTS SHOULD CONTINUE IN THE ATW/GRB
AREAS UNTIL AROUND 03Z/FRI...THEN STEADILY DIMINISH OVERNIGHT.
WINDS ARE ALREADY STARTING TO TAPER OFF TO OUR WEST.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR WIZ038>040-048>050.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ022.

&&
Hazardous weather outlook, Dec 15, 1:47 PM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
147 PM CST THU DEC 15 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
147 PM CST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

OCCASIONAL SNOW SHOWERS WILL PRODUCE SOME SLICK SPOTS ON AREA
ROADWAYS OVER VILAS AND ONEIDA COUNTIES THROUGH TONIGHT.

WINDY CONDITIONS WILL LINGER INTO THIS EVENING WITH GUSTS OF 35 TO
40 MPH EXPECTED IN MOST AREAS. SOME GUSTS UP TO 45 MPH ARE
POSSIBLE OVER EAST-CENTRAL WISCONSIN AND DOOR COUNTY. THE WINDS
COULD MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND BLOW
ABOUT UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS. PLEASE SEE
THE LATEST WIND ADVISORY FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

IT STILL APPEARS THAT A STORM WILL DEVELOP OVER THE SOUTHERN
PLAINS AND TRACK TOWARDS THE GREAT LAKES EARLY NEXT WEEK. MANY
QUESTIONS REMAIN AS TO THE EVENTUAL TRACK OF THIS STORM...HOWEVER
LATEST COMPUTER MODEL RUNS WOULD SUGGEST THAT THIS STORM WILL
REMAIN TO OUR SOUTH. IF YOU HAVE TRAVEL PLANS EARLY NEXT
WEEK...STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-162000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
147 PM CST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE FORCE GUSTS FROM THE WEST TO NORTHWEST ARE EXPECTED THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/MPC

In the hours before

Local storm report, Dec 15, 5:58 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     NON-TSTM WND GST MANITOWOC               44.08N 87.66W
12/15/2011  M55 MPH          MANITOWOC          WI   TRAINED SPOTTER

&&

TIMK
Local storm report, Dec 15, 7:29 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     SNOW             3 NE WINCHESTER         46.24N 89.86W
12/15/2011  E3.0 INCH        VILAS              WI   CO-OP OBSERVER

            3 INCHES SINCE 7 AM - SNOW DEPTH 6 INCHES.

&&

TIMK
Local storm report, Dec 15, 7:30 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
730 PM CST THU DEC 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     SNOW             4 SW PRESQUE ISLE       46.21N 89.79W
12/15/2011  E3.0 INCH        VILAS              WI   CO-OP OBSERVER

            3 INCHES SINCE 6 AM - SNOW DEPTH 6 INCHES

&&

TIMK

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.